Thunderstorm Wind, Pueblo
- When
- July 18, 4:35 PM MST
- Where
- Pueblo County, 6 mi ENE of Pueblo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 38.293, -104.508
Thunderstorm winds gusted to 60 mph at the Pueblo Memorial Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Thunderstorm winds gusted to 60 mph at the Pueblo Memorial Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 18, 1:46 PM MST, 2 hours 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 246 PM MDT WED JUL 18 2007 .SHORT TERM... (TONIGHT AND THURSDAY) CONCERNS FOR THE SHORT TERM FOCUS ON THURSDAY TEMPS AND POPS ISOLATED THUNDERSTORMS OVER THE MOUNTAIN AREAS AT MID AFTERNOON. WEAK SURFACE BOUNDARY MOVED ACROSS THE CWFA THIS MORNING AND AT MID AFTERNOON WITH A NORTH WIND BEHIND THE FRONT IT WAS BATTLING THE EASTERLY DIURNAL PATTERN OVER THE PLAINS. THIS HELPED TEMPS ALONG I-25 CORRIDOR TO CLIMB OVER 100 AT PUB BUT TEMP BOUNCED AROUND WITH EACH CHANGE IN WINDS DIRECTION. UPPER RIDGE CENTERED OVER THE STATE WITH SHORT WAVES TRAVELING AROUND THE PERIMETER. GOOD PLUME OF MOISTURE ON WV FROM BAJA TO NORTHERN PLAINS. TONIGHT...THUNDERSTORMS OVER THE MOUNTAINS WILL STAY CLOSE TO THE TERRAIN THEN DISSIPATE AFTER SUNSET. STORMS WILL BE SLOW MOVERS SO LOCALIZED MODERATE TO HEAVY RAIN POSSIBLE. REST OF THE EASTERN PLAINS SHOULD BE CAPPED WITH +16C OR GREATER AT 700MB THIS AFTERNOON AND EVENING. WEAK EMBEDDED IMPULSE WILL TRAVEL THE PERIMETER OF THE RIDGE TO OUR NORTH AND EAST. THURSDAY...MODELS BRING A BOUNDARY DOWN THE FRONT RANGE AND EASTERN PLAINS LATE TONIGHT OR EARLY THURSDAY. DEW POINTS BEHIND THE SYSTEM ARE IN THE 50S AND 60S. BASED FORECAST ON WRF MODEL TIMING WITH BOUNDARY MAKING IT SOUTH OF THE FORECAST AREA BY 18Z. INHERITED GRIDS HAD TEMPS COOLING BY MORE THAN 10 DEGREES WHICH MATCHES UP OKAY WITH DIGITAL GUIDANCE. NOT A STRONG PUSH FOR THIS BOUNDARY SO IT IS POSSIBLE IT WILL HANG UP ON THE PALMER DIVIDE. IF SO TEMPS COULD BE WARMER AND THERE COULD BE A THREAT FOR SEVERE THUNDERSTORMS FOR THE EASTERN PLAINS IN THE AFTERNOON. HOWEVER IF THE BOUNDARY PUSHES ON THROUGH THEN THE SEVERE THREAT DIMINISHES. RAISED POPS OVER ALL BUT THE SAN LUIS VALLEY TRYING TO SUGGEST INCREASED COVERAGE BEHIND THE BOUNDARY IN UPSLOPE REGIME. MODELS SUGGESTING FAIRLY WIDESPREAD RAIN WITH 6 HOUR AMOUNTS CLOSE TO .5 INCH. FOCUSED HIGHER QPF ALONG I-25 CORRIDOR AND EASTERN MOUNTAINS THINKING THAT BEST CAPE WILL BE ASSOCIATED WITH THE BOUNDARY IN THE MORNING. -FORTUNE- .LONG TERM... (THURSDAY NIGHT THROUGH WEDNESDAY) IN THE WAKE OF THAT FRONT THU NIGHT THERE WL CONTINUE TO BE SOME ISOLD TO SCT SHOWERS AND TSTMS OVR THE AREA THRU THE EVENING HOURS...BUT MOST OF THE PCPN SHOULD END BY MIDNIGHT...ALTHOUGH THERE COULD BE SOME LINGERING PCPN OVR THE FAR SERN CORNER OF THE STATE SO WL KEEP SOME POPS IN THE FORECAST THERE. LOOKS LIKE THERE COULD BE QUITE A BIT OF LOW LEVEL MSTR THU NIGHT AND EARLY FRI ON THE SERN PLAINS AND COULD SEE LOW CLOUDS. LOOKS LIKE TEMPS ON FRI WL PROBABLY BE A LITTLE BELOW NORMAL...WL DROP THE MAX TEMPS A LITTLE FROM THE CURRENT FORECAST. THE UPR RIDGE IS FORECAST TO BE CENTERED OVR NWRN CO FRI AND SLOWLY BECOME CENTERED MORE OVR THE NRN PLAINS STATE BY EARLY NEXT WEEK. THIS WL LEAVE THE AREA WITH CONTINUED PCPN CHANCES EACH AFTERNOON AND EVENING...MAINLY OVR AND NEAR THE MTS. TEMPS THIS WEEKEND AND THE FIRST PART OF NEXT WEEK SHOULD BE AT OR ABOVE NORMAL. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS SHOULD STAY CLOSE TO THE TERRAIN THEN DISSIPATE AFTER 03Z. INCREASE COVERAGE ON THURSDAY AS WEAK BOUNDARY/COLD FRONT MOVES DOWN THE FRONT RANGE AND EASTERN PLAINS WITH LOW LEVEL EASTERLY FLOW AND HIGHER DEW POINTS BEHIND THE SYSTEM. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 21/28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 616 AM MDT WED JUL 18 2007 COZ058>089-093>099-191315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 616 AM MDT WED JUL 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN AND NEAR THE MOUNTAINS AND ALONG THE PALMER DIVIDE...WITH THE BEST COVERAGE OF STORMS EXPECTED ALONG THE CONTINENTAL DIVIDE. THE MAIN THREATS FROM STORMS WILL BE WIND GUSTS TO AROUND 45 MPH AND LIGHTNING. ISOLATED POCKETS OF HEAVY RAINFALL MAY ALSO BE POSSIBLE WITH WEAK STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...MAINLY AFTERNOON AND EVENING...WILL BE POSSIBLE THURSDAY THROUGH TUESDAY OVER THE MOUNTAINS AND HIGH VALLEYS...AND ALONG THE INTERSTATE 25 CORRIDOR AND SOUTHEAST COLORADO PLAINS THURSDAY AND FRIDAY. THE MAIN THREAT FROM ANY THUNDERSTORM WILL BE HEAVY RAIN IN A SHORT PERIOD OF TIME...LOCALLY GUSTY WINDS...SMALL HAIL...AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 413 PM MDT WED JUL 18 2007 COZ086-190015- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- INCLUDING THE CITY OF...PUEBLO 413 PM MDT WED JUL 18 2007 ..STRONG DUST DEVILS WEST OF PUEBLO AT 410 PM...AN OFF DUTY NATIONAL WEATHER SERVICE METEOROLOGIST OBSERVED A STRONG DUST DEVIL WEST OF PUEBLO. THE DUST DEVIL WAS MOVING VERY LITTLE. STRONG HEATING OF THE GROUND AND THE RESULTING UNSTABLE ATMOSPHERE CAN CAUSE STRONG DUST DEVILS TO FORM. WINDS COULD APPROACH 60 MPH IN THE STRONGEST DUST DEVILS...WHICH COULD DAMAGE WEAKER STRUCTURES AND SANDBLAST ANYTHING IN THEIR PATH. IF YOU SEE A STRONG DUST DEVIL APPROACHING...GO TO SHELTER IN A BUILDING OR VEHICLE. DO NOT DRIVE INTO DUST DEVILS. THE RAPID CHANGE IN WINDS COULD CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...AND COULD DAMAGE THE EXTERIOR OF YOUR VEHICLE...OR CAUSE TEMPERED GLASS WINDOWS TO SHATTER. OCCASIONALLY...DUST DEVILS MOVE INTO AN AREA OF UPDRAFTS OF RAPIDLY BUILDING CLOUDS. THE RESULT CAN BE AN INTENSIFICATION OF THE DUST DEVIL CIRCULATION...WHICH DEVELOPS INTO A SHORT-LIVED TORNADO. HODANISH
The Pueblo radar (KPUX), 34 km away, was scanning. The volume nearest the first event began at 23:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46396.